Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 10, 2018, 2:28 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2018, 2:28 PM MDT (20:28 UTC)
- Expired
- May 10, 2018, 3:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 49 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:41 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WUUS55 KCYS 102028
SVRCYS
WYC021-031-102115-
/O.NEW.KCYS.SV.W.0001.180510T2028Z-180510T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
228 PM MDT THU MAY 10 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northwestern Laramie County in southeastern Wyoming...
Southeastern Platte County in southeastern Wyoming...
* Until 315 PM MDT
* At 228 PM MDT, a severe thunderstorm was located 11 miles east of
Iron Mountain, or 31 miles south of Wheatland, moving east at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 35 and
59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4151 10511 4173 10512 4185 10466 4157 10465
4156 10461 4144 10461
TIME...MOT...LOC 2028Z 271DEG 21KT 4160 10500
HAIL...<.75IN
WIND...60MPH
$$
Hammer2 follow-up statements
986
WWUS55 KCYS 102047
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
247 PM MDT THU MAY 10 2018
WYC021-031-102115-
/O.CON.KCYS.SV.W.0001.000000T0000Z-180510T2115Z/
Laramie WY-Platte WY-
247 PM MDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHWESTERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES...
At 247 PM MDT, a severe thunderstorm was located 10 miles south of
Chugwater, or 31 miles south of Wheatland, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 35 and
59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4150 10503 4161 10493 4176 10496 4185 10466
4157 10465 4156 10461 4144 10461
TIME...MOT...LOC 2047Z 269DEG 22KT 4161 10480
HAIL...<.75IN
WIND...60MPH
$$
Hammer415
WWUS55 KCYS 102109
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
309 PM MDT THU MAY 10 2018
WYC021-031-102118-
/O.EXP.KCYS.SV.W.0001.000000T0000Z-180510T2115Z/
Laramie WY-Platte WY-
309 PM MDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LARAMIE AND
SOUTHEASTERN PLATTE COUNTIES WILL EXPIRE AT 315 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
central Laramie County until 345 PM MDT.
A severe thunderstorm watch also remains in effect until 700 PM MDT
for southeastern Wyoming.
LAT...LON 4150 10503 4161 10493 4176 10496 4185 10466
4157 10465 4156 10461 4144 10461
TIME...MOT...LOC 2108Z 271DEG 21KT 4161 10464
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:16 PM MDT, 12 minutes earlier.
Area forecast discussion, May 10, 2:16 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 216 PM MDT Thu May 10 2018 .SHORT TERM...(This evening through Saturday) Issued at 215 PM MDT Thu May 10 2018 Storms gradually increasing over se Wy this afternoon and expect this trend to continue as the moves east and northeast over the plains into the Nebraska Panhandle through early this evening. A few severe storms likely with large hail and strong winds the main threat as LCLs will be somewhat high. Severe storms should exit east of the CWA early this evening but some remaining weaker activity expected over northwest parts of the CWA through this evening. Friday and Friday night should see showers and a few storms spread back across the CWA in a favorable overrunning setup with the surface front just south of the CWA underneath somewhat diffluent upper flow on the east side of an upper low over Nevada. A few stronger storms possible Friday afternoon mainly near the Colorado border especially if the front creeps back north a bit. An upper shortwave will lift north across the CWA Friday night so activity looks to be reduced over the CWA Saturday with weak subsidence increasing in the wake of the wave. .LONG TERM...(Saturday night through Thursday) Issued at 215 PM MDT Thu May 10 2018 Unsettled conditions will hold over the CWA into Tuesday as the upper low over the western CONUS moves very little while slowly filling. Impulses rotating around the low will bring scattered showers and tstms at times to the CWA through much of the period but with gradually lesser coverage as the low weakens. Temperatures near seasonal averages through Monday then nudging back up by midweek. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1153 AM MDT Thu May 10 2018 Thunderstorms will develop over the higher terrain of southeast WY by 20z this afternoon, likely increasing in coverage and intensity as they track across the high plains of southeast Wyoming, and the western Nebraska Panhandle. Severe thunderstorms are expected with potential for hail (surface & aloft), along with gusty and erratic surface winds. Considerable wind shear will exist today. We expect a few non-severe storms over western areas as well. While VFR will generally be the rule through this afternoon, brief MVFR ceilings/ visibilities could accompany thunderstorms. Showers and storms are expected to decrease in coverage overnight, but could linger a bit into the night. Patchy fog and IFR ceilings will develop over much of the western NE Panhandle tonight. && .FIRE WEATHER... Issued at 215 PM MDT Thu May 10 2018 Fire weather concerns are expected to remain quite low through the weekend. Scattered showers and thunderstorms will move across the area into this evening with a few severe storms possible mainly over far southeast Wyoming into the Nebraska Panhandle. Mild and unsettled weather will then set up over the area Friday through the weekend with wetting rains likely over many areas. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...CLH FIRE WEATHER...RE
Hazardous weather outlook, May 10, 5:23 AM MDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 523 AM MDT Thu May 10 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 111130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 523 AM MDT Thu May 10 2018 This hazardous weather outlook is for western Nebraska and southeast Wyoming along and east of Interstate 25. .DAY ONE...TODAY AND TONIGHT Thunderstorms will become more numerous today with some thunderstorms becoming severe this afternoon through this evening. These thunderstorms may contain large hail, damaging winds, and frequent lightning. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Unsettled weather will continue through the weekend and into early next week with a daily threat of thunderstorms. Some strong thunderstorms are possible Friday afternoon and evening along the Interstate 80 corridor. .Spotter information statement... Spotters are urged to report severe weather to the National Weather Service in Cheyenne this afternoon and this evening. WYZ103>105-109>116-111130- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 523 AM MDT Thu May 10 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming, mainly west of Interstate 25. .DAY ONE...TODAY AND TONIGHT Thunderstorms will become more numerous today with some strong thunderstorms possible by early to mid afternoon. Small hail, gusty winds, and frequent lightning will be the primary threats with these thunderstorms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Unsettled weather will continue through the weekend and into early next week with a daily threat of thunderstorms. .Spotter information statement... Spotters activation is unlikely at this time for areas west of Interstate 25.
In the hours before
Special weather statement, May 10, 2:01 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
201 PM MDT THU MAY 10 2018
WYZ103-105-106-115-116-102045-
Shirley Basin WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-Laramie Valley WY-
201 PM MDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY COUNTY UNTIL
245 PM MDT...
At 201 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Wheatland Reservoir 3, or 30 miles north of
Laramie, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Albany
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4163 10562 4176 10580 4216 10550 4194 10528
4174 10528
TIME...MOT...LOC 2001Z 218DEG 23KT 4175 10562
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:01 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| May 10, 3:01 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
| May 10, 3:11 PM MDT | Special Weather Statement | CYS | Goshen | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.